Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 10, 2013, 7:36 PM CDT for Butler County, Ripley County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 10, 2013, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 29.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:40 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 10, 6:40 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 640 PM CDT WED APR 10 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 103 PM CDT WED APR 10 2013 THE MAIN FOCUS IN THIS TIME FRAME AFTERNOON AND TONIGHT ALONG AND AHEAD OF A COLD FRONT AND MID LEVEL SHORT WAVE THAT WILL BE APPROACHING THE MS RIVER VALLEY. DETERMINISTIC MODELS NOW SEEM TO HAVE CONVERGED ON A FAIRLY COMMON OUTPUT REGARDING THE TIMING AND SEVERE STORM/HEAVY RAIN POTENTIAL THROUGH TONIGHT. THE 12Z RUNS OF THE ECMWF/NAM/UKMET...ALONG WITH THE 09Z SREF ALL HAVE COME INTO DECENT AGREEMENT WITH THE TIMING OF THE MAIN FEATURES...AND HENCE...WERE PREFERRED OVER THE SLIGHTLY QUICKER GFS...ESP CONCERNING THE LAGGING/POSSIBLY BACK BUILDING PRECIP BEHIND THE FRONTAL PASSAGE THU. WITH THAT SAID...IT LOOKS AS THOUGH THE MAIN PUSH OF POTENTIAL SEVERE STORMS AND/OR HEAVY RAINFALL WILL COME ALONG AND JUST AHEAD OF THE COLD FRONT THIS AFTERNOON AND EVENING OVER TONIGHT SE MO...THEN LATER THIS EVE INTO THE OVERNIGHT AND EARLY AM HOURS THU EAST OF THE MS RIVER. IN FACT...PORTIONS OF SE MO MAY EXPERIENCE MORE THAN ONE ROUND OF SEVERE THUNDERSTORM/TORNADO POTENTIAL. ONE ROUND AMY COME IN AN ISOLD TO SCT STORM/SUPER CELL FASHION THIS AFTERNOON IN A VERY WARM...MOIST AND UNSTABLE CONVEYOR BELT CURRENTLY IN PLACE OVER SE MO AND SW IL. THIS AREA IS CURRENTLY PRIMED FOR SEVERE STORM AND TORNADO DEVELOPMENT...WITH SFC BASED CAPES AOA 3000 J/KG AND 0-1 KM HELECITY/SHEAR VALUES AOA 150. ONLY INGREDIENT MISSING SEEMS TO BE A GOOD LOW LVL KICKER...AS SFC FRONT IS STILL OUT WEST OF WEST PLAINS MO. HOWEVER...IF STORMS DO MANAGE TO FORM AND SUSTAIN INTENSITY THIS AFTERNOON...SVR STORMS/ISOLATED TORS WILL BE LIKELY. EVEN THO LOW LEVEL INSTABILITY VALUES WILL WANE DURING THE NIGHT TIME HOURS...IT STILL APPEARS THAT AT LEAST MODEST INSTABILITY /SB CAPES 500-800 J/KG AND SLIGHTLY NEG LI VALUES/ WILL PERSIST AHEAD OF THE FRONT...ALONG WITH QUITE IMPRESSIVE 0-1 KM SHEAR/HELICITY VALUES. IN ADDITION...WITH SFC DEW POINTS LIKELY BE RUNNING IN THE MID 60S JUST AHEAD OF THE SFC FRONT...AND PWAT VALUES FROM 1.50 TO 1.75 INCHES...IT WILL NOT TAKE MUCH INSTABILITY GIVEN THE EXPECTED LARGE SCALE MID/UPPER LEVEL VERTICAL MOTIONS TO SUPPORT A THREAT OF LOCALLY HEAVY RAINFALL/ISOLATED SEVERE WINDS AND POSSIBLY EVEN A COUPLE OF TORNADOES WED NIGHT JUST AHEAD OF THE SFC FRONT AS IT APPROACHES. AT THIS TIME...WOULD NOT BE AT ALL SURPRISED IF WE END UP WITH TORNADO WATCH BOXES STACKED FROM WEST TO EAST ACROSS THE FORECAST AREA WED EVENING INTO EARLY THU. RIGHT NOW...IT WOULD APPEAR THE HIGHEST SVR WX/TOR/HEAVY RAINFALL RISK WILL LIE OVER SE MO WED EVENING...BEFORE THE HIGHER INSTABILITY LEVELS WANE. EVEN THOUGH THE SFC FRONT WILL PASS EAST OF THE FORECAST AREA THU...VERY MOIST SWLY MID LEVEL FLOW WILL PERSIST OUT AHEAD OF THE MAIN H50 TROF AXIS...WHICH WILL NOT PASS OVER THE REGION UNTIL LATER IN THE DAY THU. THUS...PRECIP MAY BUILD BACK INTO AREAS ALONG/EAST OF THE MS RIVER DURING THE DAY THU...BEFORE IT ALL MOVES EAST THU EVENING. THIS MAY BE ESPECIALLY TRUE OVER THE PENNYRILE REGION OF WRN KENTUCKY. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 103 PM CDT WED APR 10 2013 THE LONG TERM WILL START OFF WITH HIGH PRESSURE OVER THE LOWER OHIO VALLEY...BRINGING DRY AND VERY COOL CONDITIONS FOR SATURDAY. THE PATTERN WILL QUICKLY TRANSITION TO ONE VERY SIMILAR TO THAT OBSERVED CURRENTLY. PRECIPITATION CHANCES WILL GRADUALLY INCREASE EARLY NEXT WEEK AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THE FRONT IS FORECAST TO STALL OR EVEN RETURN NORTHWARD AS TROUGHING INCREASES OVER THE WESTERN STATES. MUCH LIKE THE PAST COUPLE OF DAYS...THE FORECAST AREA WILL BE IN A WARM AND HUMID WARM SECTOR. PRECIP CHANCES APPEAR FAIRLY LOW UNTIL THE FRONT ACTUALLY SWEEPS THROUGH DURING THE MID WEEK TIME FRAME. MODEL VARIABILITY IS HIGH CONCERNING THE TIMING OF THE FRONTAL PASSAGE AND THE PROGRESSIVENESS OF THE UPPER TROUGH. THE 00Z ECMWF ENSEMBLE MEAN AND 00Z GFS ENSEMBLE MEAN WERE BOTH FASTER THAN THE OPERATIONAL MODELS...ATTEMPTING TO BRING THE FRONT ACROSS OUR REGION TUESDAY NIGHT. THE FORECAST WILL TREND MORE TOWARD THE 12Z OPERATIONAL RUNS...WHICH DELAY THE FRONTAL PASSAGE UNTIL ABOUT WEDNESDAY NIGHT. HIGHEST POPS WILL BE ON DAY 7 /WEDNESDAY/. && .AVIATION... ISSUED AT 640 PM CDT WED APR 10 2013 GIVEN THE ABSENCE OF A MORE EASTWARD TRAJECTORY OF STRONGER WINDS ROATING AROUND THE LOW OVER THE ROCKIES...HAVE HAD TO SLOW THE ONSET OF LOWER CEILINGS AND PRECIPITATION THIS EVENING AND OVERNIGHT FOR THE WFO PAH TAF SITES. THE PRIMARY REDUCTION TO MVFR DOWN TO LIFR /ASSOCIATED WITH THUNDERSTORMS/ WILL RUN BETWEEN 05Z-09Z THURSDAY FOR KCGI/KPAH...AND BETWEEN 09Z-11Z FOR KEVV/KOWB. FOR NOW...IT APPEARS THAT KEVV/KOWB MAY REMAIN IN IFR CATEGORY FOR THE REMAINDER OF FORECAST PERIOD...WHILE KCGI/KPAH RETURN TO MVFR CEILINGS AFTER 11Z-12Z THURSDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...MY AVIATION...SMITH
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 707 PM CDT WED APR 10 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 707 PM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. ALTHOUGH ONE ROUND OF SEVERE THUNDERSTORMS HAS MOVED THROUGH PARTS OF SOUTHWEST ILLINOIS EARLY THIS AFTERNOON...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE BACK INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS BY 8 PM CDT...REACHING NEAR INTERSTATE 57 CLOSE TO 10 PM CDT. BY MIDNIGHT...THE LEADING EDGE OF THE THUNDERSTORMS SHOULD APPROACH THE WABASH RIVER IN SOUTHEAST ILLINOIS AND THE NORTH PART OF THE LAND BETWEEN THE LAKES IN WEST KENTUCKY. BETWEEN 3 AM AND 4 AM CDT...THESE STORMS SHOULD MOVE NEAR AN OWENSBORO...HOPKINSVILLE KENTUCKY LINE. HEAVY RAIN...DAMAGING WINDS AND HAIL WILL BE THE PRIMARY HAZARDS...WITH ISOLATED TORNADOES POSSIBLE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO LOCALLY SEVERE STORMS MAY STILL BE POSSIBLE RIGHT AROUND DAYBREAK THURSDAY MORNING EAST OF A ELKTON...GREENVILLE KENTUCKY LINE. LOCALLY HEAVY RAIN AND LOCALLY DAMAGING WINDS WILL BE THE PRIMARY HAZARDS IN A SMALL PART OF THE SOUTHEAST PENNYRILE REGION EARLY IN THE MORNING. OFF AND ON CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER SKYWARN SPOTTER ACTIVATION WILL STILL BE NECESSARY THIS EVENING AND INTO THE EARLY MORNING HOURS THURSDAY FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...THEN ACROSS THE REMAINDER OF THE OUTLOOK AREA TOWARD SUNRISE THURSDAY MORNING. SMITH
In the hours before
Local storm report, Apr 10, 4:19 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FUNNEL CLOUD 3 SW WALTONVILLE 38.18N 89.08W
04/10/2013 JEFFERSON IL TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 10, 4:55 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 SW DIX 38.41N 88.98W
04/10/2013 M1.75 INCH JEFFERSON IL LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED SOUTHWEST OF DIX.
&&
SMITTYLocal storm report, Apr 10, 4:59 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FUNNEL CLOUD 5 N WOODLAWN 38.40N 89.04W
04/10/2013 JEFFERSON IL TRAINED SPOTTER
&&
RJPLocal storm report, Apr 10, 5:36 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL DIX 38.44N 88.94W
04/10/2013 M1.00 INCH JEFFERSON IL TRAINED SPOTTER
MINOR DAMAGE TO VINYL SIDING AND SCREENS ON SOUTH SIDE OF
HOUSE.
&&
RJPLocal storm report, Apr 10, 5:44 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL DIX 38.44N 88.94W
04/10/2013 E1.50 INCH JEFFERSON IL TRAINED SPOTTER
SECOND ROUND OF HAIL LASTED APPROX 3-4 MINUTES. MORE
DAMAGE TO VINYL SIDING AND SCREENS OF HOME.
&&
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 34 min |
| Apr 10, 8:46 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 44 min |
| Apr 10, 9:00 PM CDT | Tornado Warning | PAH | Butler, Stoddard | 30 min |
| Apr 10, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Mississippi, New Madrid, Scott, Stoddard and 1 more | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.